Menu Close
cropped-evoke-wellness-favicon-logo-512x512-1-1.png

Build a foundation for lasting recovery

What Happens During a Percocet Overdose?

Percocet is an extremely addictive opioid prescription pain medication that has the power to ruin lives and even cause death. It is the brand name for 2 substances combined known as oxycodone and acetaminophen. The ingredient Oxycodone is the one you need to be careful with. It is a highly addictive substance and Percocet is responsible for thousands of overdose death every year. Somehow, every day many people risk their lives to chase the high they feel when taking Percocet. The oxycodone in Percocet works by binding to opioid receptors in our brains that are responsible for alleviating chronic pain in the body. What Happens During a Percocet Overdose?

Addiction to Percocet Medication

For me, all it took was one pain pill to be hooked on the high that Percocet gave me. It almost felt like I finally could breathe again. It was like all was finally right in the world. It makes stressful situations more manageable. Nothing could go wrong as long as I was feeling the numb high that Percocet created for me. I thought to myself, it can’t be unsafe if a doctor is prescribing it. I was very wrong though. Not long after taking it constantly, I could feel my body and my mind craving it more and more. It made me happy, and I no longer knew how to be “happy” without it. Before long, I needed more and more to feel any high at all. This is how addiction to Percocet goes. It isn’t pretty and it will never make you happy. This is also how an overdose on Percocet happens.

What Happens When You Abuse Percocet?

When a person is constantly chasing a Percocet high, they are putting themselves at a very high risk of an overdose. The amount of Percocet it takes to cause an overdose can vary from person to person as it depends on the individual’s body and how the drug was taken. If you do one of the following, you are at high risk for an overdose.

  1. Snort, crush, chew, or inject the Percocet
  2. Mix Percocet with other drugs of alcohol
  3. Take Percocet more frequently than prescribed or without any prescription at all.
  4. Take it in larger quantities

Several symptoms point to someone overdosing on Percocet. They may vary depending on the person but can include:

  • Extreme muscle weakness such as sluggishness of the whole body or limp arms, legs, and neck.
  • Uneven or difficulty with breathing. Percocet is a central nervous system depressant and simply breathing can become very hard to do.
  • Fatigue, being in a “drunken-like” state, or full-on unconsciousness. A person experiencing an overdose will likely be in a state of completed mental exhaustion. They may even collapse as a result of body and mind weakness. This can even result in a coma.
  • Cyanosis: this is when a person’s lips and nails turn blue as a result of not having enough oxygen flowing through their body.
  • Seizures and body spasms that will be uncontrollable and seem random.

Get the Help You for Percocet Addiction

Unfortunately, an overdose on Percocet is not an uncommon thing with addiction and the risk for an overdose will only increase the longer a person is stuck in addiction. A lot of people will not stop using it even after an overdose happens. When you are ready to beat addiction as I did, the best way to do that is to seek drug addiction treatment. This will include medical detox, residential treatment, and an outpatient program. I was able to get to the root of my addiction and better understand what caused it and how to avoid it in the future by utilizing the resources that were given to me during this time. By being present during one on one and group therapy and remaining teachable, you too can stay alive and fight the disease of addiction. At Evoke Wellness at Miramar, we can give you the tools you need to get your life back on track and stay drug-free for a lifetime. When you are ready to break the addiction, Evoke will be here for you.